Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have back pain. On birth control. Had reddish discharge. Should I worry?

Hi I am I 21 year old female. I have been having extremly sharp lower back pains since Sunday, Feb. 10. it also feels like menstrual cramps , the only problem is I am not expriencing a period. I am on a birth control called Jolessa, the generic for seasonale so I am only suppose to have a period every three months but I usually do not have one at all and I told my gynocologist that and he said it was fine that I didn t. I am also on a topiramate for migranes. This morning when I woke up and went to the bathroom I noticed there was a redish/brown discharge when I wiped. It wasnt very heavy but it looked kind of like it was mixed with mucus in a way. I was concerned because for one I am 5 weeks away from my projected period that I usually do not usually have. Should I be concerned?
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Inter-menstrual spotting can happen with the medication you are on. Even then, you should have the cause of your spotting investigated to rule out pregnancy and other possibilities like a neoplasia. The drug has an average failure rate of 1.98/ 100 women years and about 7% people have inter-menstrual spotting. You should see your gynecologist for an examination and get further management. Take care.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor